Hi, tried Lyrca way back and didn’t help but I know it’s help a lot of people with fibro. Thanks for the pool tip! I see your a musician…same here!
Welcome to the forum.
I have started taking Lyrica and have noticed a dulling of the nerve pain in my hands and lower torso. Only potential downside is the possible side effects and if you have no coverage it is very expensive (I’ve heard Cdn.$300 for a bottle)
I have also found that being in a pool and the hottub takes away a lot of pain. Joining a pool is one of the best things I have done in recovery.
I hope this or other posts help. Keep rocking![/QUOTE]
😉 I was talking 300 mg a day (100 x 3 times) from the very first day of GBS. Because I was diagnosed within an hour of being first examined in the emergency room, I was lucky to go on Lyrica right away.
I was finding that I was really drowzy in the middle of the day, which is a side effect. If I was engaged (talking, physical therapy, etc.) I wouldn’t nod off, or anything. But if I was sitting alone, or reading…I would get really sleepy.
So I asked to be put back a little and it helped. The pain increased a bit, but it wasn’t unbearable, and it was worth the trade off.
Looks like you’ll just have to jump in and see how the water (lyrica) feels.
Lyrica worded wonders for me for awhile … then it wasn’t as effective and my night muscle siezures started up again. But it really did help for a good amount of time. The only “side effect” I had from the Lyrica was rapid weight gain. I told my neuro he needed to staple my mouth shut so I wouldn’t be able to eat so much and he told me it wouldn’t matter, I would just rip the staples out to get the food in!!! 😮 So my only caution would be to keep lots of healthy snacks around so Ryan can eat without gaining weight … :rolleyes:
I’m so glad he’s found some relief – I never knew anything could hurt so much until I experienced nerve pain. How is his PT going? Is he still improving? How does he feel from the cytoxin?
You both and your family remain in my prayers,
That is so very interesting, as I was always told that Lyrica was basically the same as Neurontin, just that one had to take less pills as it was much more concentrated. When I first went on Neurontin nearly 8 years ago, it was a very pricey drug, even the co-pay was high. Then it went generic 4-5 years ago (gabapentin) & the drug company was all ready to roll out Lyrica as a much better alternative. Those on the forum who had followed all of this said that they were basically the same drug. I hadn’t heard from anyone who had seen much of a difference between the two, until Ryan that is…
Thanks for your thoughts.. I spoke with my nuero abt switching to nurontin.. but I had taken it before and it really doped me up at 50-100 mg so we decided that it’s not a good option for me. I do well with lyrica and it does help to keep seizure aruas at bay as well as help with neuopathic pain. I guess I’ll have to stick with it! I did get an application from psizer for payment assistance, so maybe they will decide in my favor.
I have taken lyrica for years and various ways.
It looks like you are taking it for pain relief…?
So start with the recomended 50mg x 3 and see how that goes. At a low dose like that you may see a temporary increase in sleepiness, but that should abate as your system gets used to it.
Don’t hesitate to communicate with your dr. 50mg x 3 is a ow dose , and as your body gets rid of the cymbalta you may find that increasing lyrica helps.
Best of luck,
I take Lyrica and it does help. It makes me somewhat dizzy, but if I quit, my toe nails hurt badly. I now have the double whammy. I was diagnosed with Diabetes after GBS (I wonder if there is a connection?) which further compromizes the nerves. I am still sore in the mornings when I wake up but my doc says the Lyrica helps that too. I would love to get off all these meds. but don’t see it happening soon. But, I am glad to still be here and I KNOW many people got it worse than me. I feel lucky!
Although I’m only on my third day of Lyrica, I haven’t yet had any adverse affects (I doubt that issues will occur that quickly).
The pain hasn’t yet lessened, but I feel a bit “happier”. I’m not sure if the feeling of happiness is in my mind or because of the Lyrica, but either way, I’ll take it!! 🙂
Thanks again for the responses.
Lyrica is only for symptom management and not for disease management–so it cannot be expected to affect the damage to the nerves, it just helps the pain from the damage be less severe. Everyone responds differently to different medicines. Many people on this forum say that neurontin seems to work better in GBS/CIDP. Some people have had good results with Lyrica. Personally, I got dizzy and had terrible muscle fatigue and had touble remembering when taking Lyrica. I have been much better since being changed to Cymbalta.
Listen, no one knows the future, so your neurologist cannot say that you will not go into remission again. Only time and trying will affect that. You have to have both.
Sometimes the flairs are worse because of the previous damage (that there is not a great deal more inflammation, just that symtpoms show up more because the nerves start at a lower place of function). Sometimes flairs are worse because there is more inflammation. It seems more likely to be the first, but for either reason, you may need stronger treatment to get back to your baseline as it is now.
One of the hardest things about this disease, at least for me, is the uncertainty about it. But you have to keep trying and not give up hope. I would look at the repeat treatment as a way to settle things down more and the new medication to help life be better with less pain.
WithHope for cure of these diseases.
They sure do advertise this drug a lot on TV now. I have been on Neurontin (Gabapentin) for the past 6 years, most of that time on 1800 mg per day. When Lyrica first came out, many on this forum said it was just Pfizer’s way of putting out a new drug with a new patent, but that it was essentially the same ingredients as neurontin. One just takes less mg per day on Lyrica for the same results, so I just stayed on neurontin as it was so much cheaper.
I just read the link on Lyrica & weight gain, unbelievable! Have others experienced this same kind of weight gain on neurontin? I have battled weight issues since 2004 (after gaining 80# in 21 months), but always attributed that to my sedentary lifestyle now & the steroid infusions I was on the first two years of my CIDP. Never thought about neurontin maybe causing weight gain back then. I did lose 50#, but if I am not dieting constantly, I put the weight I lost right back on again.
Thank you all for your replies. I get so frustrated trying to figure out what is medically important with my symptoms and what is just entertainingly strange.
I had a long talk with my neurologist’s nurse this morning. The doctor is having me taper onto Lyrica in place of some of my neurontin. She said Lyrica was even better at sensory symptoms than neurontin. And she recommended I get more rest.
They are not currently worried about my knees going numb because I am not having any motor problems. I am supposed to call if there are any more symptoms or concerns. I am incredibly lucky to have such a nice neurologist and his staff.
And I am lucky to have you folks here on the forum.
After reading this thread of posts and listening to my mom tell me it is worth a try, I will fill out my prescription. I just have to keep in mind that all the warning labels are there for liability reasons. The companies have to say what the medication could do and not necessarily will do.
I just cannot afford to be any more tired than I am already and certainly can’t take on dizziness, headaches, etc. Maybe I too will luck out with this and it will take some of the pain away.
🙂 I took it and did not like it. I had blurred vision and my hands & feet swelled and I had Mood swings 1 minute I would be fine and the next I would get mad if someone said something to me and I would cry a lot. So I went off and I take Neurotin 800 mg 3 times a day.
I started taking Lyrica a couple months ago and my neuro told me that, strange enough, some of the listed side effects mimick peripheral neuropathy. Concerning side effects let’s keep in mind that in the US, anything mentioned by patients or doctors during a clinical trial that amounts to 2% of the group has to be listed as a side effect. So the ones listed as rare are reported by less than 2% of the group. I agree, it seems unlikely that GBS was caused by Lyrica, but if one person had a case of GBS that was in the clinical trial, Pfizer would list it if for no other reason than liability concerns.
Looking at the side effects listed on the page 36 link posted previously I have:
Increased appetite (just what I need)
Stupor (what are we talking about?)
Eczema (on my face non the less)
Tinnitus is worse
and that feeling of being “high” 😀 (not that I’m complaining about that!)
I must say, however, Lyrica’s ability to completely kill the pain in my feet – so what about the side effects!